Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 10, NWS Austin/San Antonio, TX

February 7, 200828 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Feb 7, 2008, 4:08 PM CST for 28 counties in Texas. It took effect at Feb 8, 2008, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 7, 2008, 4:08 PM CST (22:08 UTC)
In effect from
Feb 8, 2008, 10:00 AM CST
Expired
Feb 8, 2008, 6:00 PM CST
In force
8 hr
Issued by
NWS Austin/San Antonio, TX
All 28 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 29 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2008-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2008-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 072208
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
408 PM CST THU FEB 7 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 4 PM CST FRIDAY FOR
PORTIONS OF SOUTH CENTRAL TEXAS...
...RED FLAG WARNING IS CANCELLED FOR TODAY...

.WINDS WILL BE BREEZY ONCE AGAIN FRIDAY AS A TROUGH SWEEPS THROUGH
THE SOUTHERN PLAINS. WINDS WILL BECOME WESTERLY AT 10 TO 15 MPH WITH
GUSTS OF 20 TO 25 MPH. RELATIVE HUMIDITIES WILL LOWER TO LESS THAN
25 PERCENT. THIS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS
DURING THE DAY ON FRIDAY.

TXZ171>173-184>194-203>208-219>221-081300-
/O.CAN.KEWX.FW.W.0009.000000T0000Z-080207T2200Z/
/O.NEW.KEWX.FW.W.0010.080208T1600Z-080208T2200Z/
LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FRIO-ATASCOSA-WILSON-
408 PM CST THU FEB 7 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 4 PM CST FRIDAY...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 4 PM CST
FRIDAY. THE RED FLAG WARNING HAS BEEN CANCELLED. 

EXTREME FIRE DANGER WILL CONTINUE THROUGH FRIDAY. VERY DRY
CONDITIONS WILL PERSIST ACROSS SOUTH CENTRAL TEXAS AND THE HILL
COUNTRY. WINDS WILL INCREASE IN THE LATE MORNING OUT OF THE WEST
AT 10 TO 15 MPH WITH GUSTS OF 20 TO 25 MPH.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

TXZ183-202-217-218-228-072315-
/O.CAN.KEWX.FW.W.0009.000000T0000Z-080207T2200Z/
VAL VERDE-KINNEY-MAVERICK-ZAVALA-DIMMIT-
408 PM CST THU FEB 7 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED
THE RED FLAG WARNING. 

THE WINDS WILL BEGIN TO DIMINISH LATE THIS AFTERNOON RESULTING IN LESS
MIXING OCCURRING. THUS...THE RED FLAG WARNING HAS BEEN CANCELLED
AS OF 4 PM. THE RELATIVE HUMIDITIES WILL RECOVER SLOWLY THIS
EVENING.

$$

TXZ209-222>225-081300-
/O.NEW.KEWX.FW.W.0010.080208T1600Z-080208T2200Z/
FAYETTE-KARNES-GONZALES-DE WITT-LAVACA-
408 PM CST THU FEB 7 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 4 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 4 PM CST
FRIDAY. 

EXTREME FIRE DANGER WILL CONTINUE THROUGH FRIDAY. VERY DRY
CONDITIONS WILL PERSIST ACROSS SOUTH CENTRAL TEXAS AND THE HILL
COUNTRY. WINDS WILL INCREASE IN THE LATE MORNING OUT OF THE WEST
AT 10 TO 15 MPH WITH GUSTS OF 20 TO 25 MPH.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
2 follow-up statements
000 
WWUS84 KEWX 081247
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
647 AM CST FRI FEB 8 2008

...A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 PM CST THIS AFTERNOON FOR MUCH OF SOUTH CENTRAL TEXAS AND THE
HILL COUNTRY...

.A SURFACE TROUGH WILL APPROACH THE AREA THIS AFTERNOON BRINGING
WARM...DRY AND BREEZY CONDITIONS TO SOUTH CENTRAL TEXAS. WINDS
WILL BECOME SOUTHWESTERLY AT 10 TO 20 MPH. RELATIVE HUMIDITIES
WILL FALL TO BETWEEN 15 AND 25 PERCENT. THIS WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS FROM LATE THIS MORNING THROUGH MID
AFTERNOON FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY.

TXZ171>173-184>194-203>209-219>225-082200-
/O.CON.KEWX.FW.W.0010.080208T1600Z-080208T2200Z/
LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-
647 AM CST FRI FEB 8 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 PM CST THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 PM CST THIS AFTERNOON. 

AN EXTREME FIRE DANGER WILL CONTINUE TODAY. WARM...DRY AND BREEZY
CONDITIONS WILL PERSIST. WINDS WILL BECOME SOUTHWESTERLY AT 10 TO
20 MPH. RELATIVE HUMIDITIES WILL FALL TO BETWEEN 15 AND 25
PERCENT.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
000 
WWUS84 KEWX 082130
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 PM CST FRI FEB 8 2008

...A RED FLAG WARNING REMAINS IN EFFECT THROUGH 600 PM CST
TODAY FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY...

.WEST AND SOUTHWEST WINDS 10 TO 20 MPH ARE EXPECTED TO BECOME WEST
AND NORTHWEST AT 10 TO 20 MPH LATE THIS AFTERNOON... AS RELATIVE
HUMIDITIES STAY 15 TO 25 PERCENT. THIS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS THROUGH THE AFTERNOON... FOR MUCH OF SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY.

TXZ171>173-184>194-203>209-219>225-090000-
/O.EXT.KEWX.FW.W.0010.000000T0000Z-080209T0000Z/
LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-
330 PM CST FRI FEB 8 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

AN EXTREME FIRE DANGER WILL CONTINUE THROUGH 600 PM TODAY...
AS WARM...DRY AND BREEZY CONDITIONS CONTINUE. 

WEST AND SOUTHWEST WINDS 10 TO 20 MPH ARE EXPECTED TO BECOME WEST
AND NORTHWEST AT 10 TO 20 MPH LATE THIS AFTERNOON...AS RELATIVE
HUMIDITIES STAY 15 TO 25 PERCENT. THIS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS THROUGH THE AFTERNOON...FOR MUCH OF SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 7, 3:26 PM CST, 42 minutes earlier.

Area forecast discussion, Feb 7, 3:26 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
326 PM CST THU FEB 7 2008

.DISCUSSION...BREEZY CONDITIONS ONCE AGAIN ACROSS SOUTH CENTRAL
TEXAS TODAY AS A SHORT WAVE TROUGH SWEEPS THROUGH TEXAS. AFTERNOON
TEMPERATURES TODAY HAVE RISEN ABOVE SEASONAL NORMALS WITH AMPLE
DOWNSLOPING EFFECTS. OVERNIGHT TONIGHT UNDER CLEAR SKIES AND CALM
WINDS...TEMPERATURES WILL DROP INTO THE 30S MOST EVERYWHERE.

ANOTHER TROUGH WILL MOVE ACROSS THE SOUTHERN PLAINS ON FRIDAY.
THIS TROUGH WILL BE MUCH LESS AMPLIFIED...HOWEVER...STILL
ANTICIPATING BREEZY NORTHWEST WINDS ONCE AGAIN DURING THE
AFTERNOON. ABOVE NORMAL TEMPERATURES ARE EXPECTED ONCE AGAIN ON
FRIDAY...SO WENT SLIGHTLY ABOVE THE GFS MOS GUIDANCE.

LOW LEVEL GULF MOISTURE WILL RETURN ON SUNDAY NIGHT. THIS WILL
CONTINUE INTO TUESDAY...INCREASING THE OVERNIGHT TEMPERATURES AND
CLOUD COVER. A TROUGH AND ASSOCIATED COLD FRONT WILL MOVE INTO THE
REGION LATE ON TUESDAY. THIS WILL BRING CHANCES OF SHOWERS AND
POSSIBLY THUNDERSTORMS ON TUESDAY AHEAD OF THE FRONTAL PASSAGE.

&&

.FIRE WEATHER...
RED FLAG CONDITIONS WILL CEASE TODAY AROUND 4 PM...THUS WILL
LET THE RED FLAG WARNING EXPIRE AT 4 PM.

EXTREME FIRE DANGER WILL CONTINUE ON FRIDAY. A TROUGH WILL MOVE
INTO THE REGION CONTINUING THE BREEZY CONDITIONS. VERY DRY CONDITIONS
WILL PERSIST ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY.
THUS...A RED FLAG WARNING WILL BE ISSUED FOR FRIDAY AS WELL. GRASSES
ARE CURED AND PLENTIFUL RESULTING AMPLE FUEL FOR GRASS AND
WILDLAND FIRES. CONDITIONS ARE NOT EXPECTED TO IMPROVE UNTIL THE
SPRING RAINS RETURN RESULTING IN THE GREEN-UP OF VEGETATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              39  76  43  76  51 /   0  -    0  -   -
AUSTIN BERGSTROM INTL AIRPORT  32  74  39  75  46 /   0  -    0  -   -
DEL RIO INTL AIRPORT           35  78  44  76  52 /   0  -   -   -   -
SAN ANTONIO INTL AIRPORT       38  78  45  76  53 /   0  -    0  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM TO 4 PM CST FRIDAY FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...
LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON.

RED FLAG WARNING UNTIL 4 PM CST THIS AFTERNOON FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DIMMIT...EDWARDS...FRIO...GILLESPIE...
GUADALUPE...HAYS...KENDALL...KERR...KINNEY...LEE...LLANO...
MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...
WILLIAMSON...WILSON...ZAVALA.

&&

03/08
Hazardous weather outlook, Feb 7, 5:00 AM CST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CST THU FEB 7 2008

TXZ183-184-081100-
VAL VERDE-EDWARDS-
500 AM CST THU FEB 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A RED FLAG WARNING IS IN EFFECT FROM 11 AM UNTIL 4 PM TODAY.
WINDS AND HUMIDITIES WILL REACH CRITICAL VALUES MAKING CONTROL
OF FIRES DIFFICULT.

.DAY TWO...FRIDAY...

WINDS AND HUMIDITIES WILL APPROACH CRITICAL FIRE WEATHER VALUES
FRIDAY AFTERNOON POSSIBLY MAKING CONTROL OF FIRES DIFFICULT.

.DAYS THREE THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ171>173-185>194-202>208-217>221-228-081100-
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-DIMMIT-
500 AM CST THU FEB 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A RED FLAG WARNING IS IN EFFECT FROM 11 AM UNTIL 4 PM TODAY.
WINDS AND HUMIDITIES WILL REACH CRITICAL VALUES MAKING CONTROL
OF FIRES DIFFICULT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ209-222>225-081100-
FAYETTE-KARNES-GONZALES-DE WITT-LAVACA-
500 AM CST THU FEB 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.